MAUDE Adverse Event Report: APIFIX LTD. MINIMALLY INVASIVE DEFORMITY CORRECTION (MID-C) SYSTEM; POSTERIOR RATCHETING ROD SYSTEM

APIFIX LTD. MINIMALLY INVASIVE DEFORMITY CORRECTION (MID-C) SYSTEM; POSTERIOR RATCHETING ROD SYSTEM
Model Number MID-C 115
Medical Device Problem Codes Off-Label Use (1494); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record confirmed that the device was manufactured and tested according to relevant procedures, and shipped according to manufacturer's specifications.On 03-nov-2024 apifix was notified that patient # (b)(6); (pas #117-a029) is scheduled for a rod exchange revision surgery on (b)(6) 2024.On 04-nov-2024 additional information was received.According to the reporter, the reason {for the re-op} is that the rod the patient has now reached full extension/ distraction, and their curve is progressing again.They're going to replace the rod with a longer one.On (b)(6) 2024 additional information was received.This patient was 9 years old when they were diagnosed with scoliosis, this making this patient an eos patient.Patient was treated outside indication of 'adolescent idiopathic scoliosis (ais) having a single curve and classified as lenke 1 (thoracic major curve) or lenke 5 (thoracolumbar/lumbar major curve).Explanted device is expected to be returned to manufacturer, and an evaluation will be conducted.When additional information is received a follow up mdr will be submitted.
 
Event or Problem Description
On 03-nov-2024 apifix was notified that patient # (b)(6); (pas #117-a029) is scheduled for a rod exchange revision surgery on (b)(6) 2024.On 04-nov-2024 additional information was received.According to the reporter, the reason {for the re-op} is that the rod the patient has now reached full extension/ distraction, and their curve is progressing again.They're going to replace the rod with a longer one.
 
Additional Manufacturer Narrative
Engineer analysis: the explanted device was returned to orthopediatrics in warsaw, in and was subjected to cleaning, steam sterilizing, and engineering evaluation.There were no obvious manufacturing or design defects which contributed to the removal.This is supported by the notes that the patient outgrew the rod.The distal spherical ring showed no visible signs of wear.The wear analysis portion of retrieval and analysis protocol (dms-5587) was not conducted because the reason for removal was due to patient outgrowing the length of the device.Implant at maximum elongation: patient was treated outside indication of 'adolescent idiopathic scoliosis (ais) having a single curve and classified as lenke 1 (thoracic major curve) or lenke 5 (thoracolumbar/lumbar major curve)'.

Brand Name
MINIMALLY INVASIVE DEFORMITY CORRECTION (MID-C) SYSTEM
Common Device Name
POSTERIOR RATCHETING ROD SYSTEM
Manufacturer (Section D)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS  2069207
Manufacturer (Section G)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS   2069207
Manufacturer Contact
alan vaisman
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692-07
IS   2069207
MDR Report Key20732765
Report Number3013461531-2024-00057
Device Sequence Number8499186
Product Code QGP
UDI-Device Identifier07290018128046
UDI-Public07290018128046
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
H170001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMID-C 115
Device Catalogue NumberMUS-115-040
Device Lot NumberAF-09-091-21
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/20/2024
Supplement Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age11 YR
Patient SexFemale